MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 206967
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The disk on the back of the adapter broke off and will not thread on.Case type: tha.The patient was under anesthesia.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections d.3, g.1, g.4, g.7, h.2, h.3, h.6, h.10 and h.11 based on the results of investigatio n.Reported event: it was reported that the disk on the back of the adapter broke off and will not thread on.Product evaluation and results: visual inspection visual inspection confirms failed locking mechanism.There is oxidation and discoloratio n on the 202870 slide assembly, 202862 ball retainer.The 202866 knob can be unthreaded from the device.The 206966 reamer barrell has fractures/cr acks at the degree markers.See attachment s for images of the instrument.Dimensiona l inspection dimensiona l inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection functional inspection was not completed as visual inspection clearly shows the failure of the device.Material analysis material analysis was completed as part of the root cause investigatio n of capa 1450905 product history review: review of the product history records indicate 45 devices were manufactur ed under lot no 19170418 and accepted into final stock on 9/21/2018 with no reported discrepanci es.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot number 19170418 shows 11 additional complaints related to the failure in this investigatio n.The complaints are pr: (b)(4).Conclusions : the failure is confirmed via visual inspection.No additional investigatio n or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/prev entive action: a review of stryker¿s nc/capa database indicated there have been an nc and capa associated with the product and failure mode reported in this event.This is nc 1414603 & capa 1450905.
 
Event or Problem Description
The disk on the back of the adapter broke off and will not thread on.Case type: tha the patient was under anesthesia.

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9452833
Report Number3005985723-2019-00899
Device Sequence Number3080527
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number206967
Device Catalogue Number206967
Device Lot Number1903510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;